Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Albuquerque, NM

June 8, 2014Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2014, 9:49 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 9:49 PM MDT (03:49 UTC)
Expired
Jun 8, 2014, 10:45 PM MDT
In force
56 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Mora County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 121 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 1:55 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
4254 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS55 KABQ 090349
SVRABQ
NMC033-047-090445-
/O.NEW.KABQ.SV.W.0124.140609T0349Z-140609T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
949 PM MDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO
  EASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1045 PM MDT

* AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTHWEST OF TRUJILLO...OR ABOUT 22 MILES EAST OF LAS
  VEGAS...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAES...
  VARIADERO...
  CONCHAS LAKE STATE PARK...
  CONCHAS DAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING
FOR EASTERN NEW MEXICO.

&&

LAT...LON 3522 10435 3522 10437 3563 10507 3581 10487
      3559 10397
TIME...MOT...LOC 0349Z 300DEG 36KT 3567 10481

$$

40
1 follow-up statement
202 
WWUS55 KABQ 090416
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1016 PM MDT SUN JUN 8 2014

NMC033-047-090445-
/O.CON.KABQ.SV.W.0124.000000T0000Z-140609T0445Z/
SAN MIGUEL NM-MORA NM-
1016 PM MDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR EXTREME SOUTH CENTRAL MORA AND EASTERN SAN MIGUEL COUNTIES...

AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF TREMENTINA...OR ABOUT 34 MILES SOUTH OF
WAGON MOUND...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VARIADERO...
  CONCHAS DAM...
  BELL RANCH...

LAT...LON 3522 10435 3522 10437 3563 10507 3581 10487
      3559 10397
TIME...MOT...LOC 0417Z 300DEG 36KT 3553 10451

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:06 PM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 8, 6:06 PM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT SUN JUN 8 2014

.AVIATION...
00Z TAF CYCLE
A LINE OF STRONG TO SEVERE TS WILL QUICKLY PASS SEWD ACROSS THE
NE AND E CENTRAL PLAINS EARLY THIS EVENING. THEN MESOSCALE MODELS
GENERALLY SHOW MORE CONVECTION...POSSIBLY IN A BROKEN
LINE...HEADING SOUTHWARD FROM THE E CENTRAL PLAINS OVER THE SE
PLAINS WITH A STRONG AND GUSTY BACK DOOR COLD FRONT DURING THE
OVERNIGHT HOURS. AFTER SUNSET AIRPORTS NEAR NEW MEXICOS E BORDER
WILL BE FAVORED FOR ANY ADDITIONAL TS...BUT THE GUSTY N OR NE
WIND SHIFT WITH THE COLD FRONT WILL IMPACT MUCH OF THE PLAINS.
MODELS SUGGEST THERE COULD BE ENOUGH MOISTURE AND UPSLOPE FLOW FOR
PATCHES OF LOW CLOUDS TO CROSS THE PLAINS DURING THE LATE EVENING
AND OVERNIGHT HOURS. SUMMER SUN WILL QUICKLY ERODE ANY LINGERING
LOW CLOUDS SHORTLY AFT SUNRISE. A MUCH NICER DAY ON TAP FOR MONDAY
WITH ONLY A SMALL CHANCE OF TS FM SANGRES EASTWARD.

44

&&

.PREV DISCUSSION...226 PM MDT SUN JUN 8 2014...
.SYNOPSIS...
ONE LAST AFTERNOON AND EVENING FOR SEVERE WEATHER THEN A QUIETER
PERIOD THEREAFTER FOR SEVERAL DAYS. COLD FRONT AND UPPER LEVEL
SHORT WAVE CROSS SING NEW MEXICO THROUGH TONIGHT TO PROVIDE
IMPETUS FOR ONE MORE ROUND OF SEVERE WEATHER...THOUGH DRYING IS
ALREADY SHOWING UP AS OF 2 PM ACROSS MUCH OF NORTHWEST AND WEST
CENTRAL NEW MEXICO. HIGHEST RISK OF SEVERE WEATHER AGAIN TO BE
NEAR AND ESPECIALLY EAST OF CENTRAL MOUNTAIN CHAIN. SHOWERS AND
STORMS SHOULD DIMINISH AT LEAST A LITTLE SOONER LATE TONIGHT
ACROSS THE EAST THAN LAST NIGHT. VERY LITTLE ACTIVITY NEXT SEVERAL
DAYS...ESPECIALLY COMPARED WITH PREVIOUS FEW DAYS. SOME WARMING
BEGINS AGAIN MAINLY TUESDAY AND THROUGH AT LEAST THURSDAY.

&&

.DISCUSSION...
WITH TORNADO WATCH ALREADY ISSUED AND A FEW SEVERE STORMS ALREADY
ONGOING THIS TO BE SHORTER THAN USUAL. DRYING HAS PROGRESSED
SOMEWHAT FARTHER EAST AND SOUTH ACROSS ROUGHLY NW THIRD OF NM THAN
EARLIER EXPECTED...THUS POPS AND PRECIP HAVE BEEN SHAVED FURTHER
OVERNIGHT ACROSS WESTERN PORTIONS OF OF INHERITED RESPECTIVE
COVERAGE AREAS. TORNADO WATCH WATCH IN EFFECT AGAIN IN EXACTLY
THE SAME AREA AS WAS THE CASE LATE SAT...NEARLY ALL OF EAST HALF
OF NM...THROUGH 10 PM MDT THIS EVE. ACTIVITY MAY BE A LITTLE
LOWER IN COVERAGE ACROSS WATCH AREA COMPARED TO SAT...BUT PERHAPS
NOT BY MUCH. ALSO LOWERED THE RELATIVELY LOWER POPS COVERAGE OF
NEXT FEW DAYS...AT LEAST MOST OF THE AFFECTED PERIODS...AS LATEST
MODELS SHOWING EVEN LESS THAN THE RELATIVELY MEAGER MOISTURE
RETURN SHOWN EARLIER. UPPER RIDGE BUILDS IN...BUT NOT SHOWING AS
MUCH MOISTURE INFILTRATION AS BEFORE.

TEMPS TO BE RELATIVELY MODERATE THROUGH MON BEFORE WARMING UP
AGAIN MID WEEK PERIOD ALL AREAS. WINDS TO PICK UP SOME...
ESPECIALLY MID TO LATE WEEK. TIME IS UP.

43

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER OUTLOOK...HIGH BASED THUNDER WITH AN HOUR OR
TWO OF LOW HUMIDITIES AND GUSTY WINDS THROUGH THIS EVENING OVER THE
CONTINENTAL DIVIDE. FOR MONDAY...A FEW LATE AFTERNOON HOURS OF LOW
HUMIDITIES AND GUSTY WINDS OVER THE NORTHWEST PLATEAU. FOR
WEDNESDAY...LOW HUMIDITIES AND GUSTS CREATING RED FLAG CONDITIONS
SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25 OVER THE CENTRAL
MOUNTAIN CHAIN AND EAST CENTRAL PLAINS.

MODELS...IN GOOD AGREEMENT FOR NEW MEXICO THROUGH THE UPCOMING WORK
WEEK AND WEEKEND...AND INTO THE FIRST HALF OF THE FOLLOWING WORK
WEEK. SHORTWAVE TROUGH MOVING ACROSS NORTHERN NEW MEXICO TODAY WILL
END UP OVER THE TEXAS PANHANDLE TONIGHT AS RIDGE BUILDS OVER THE
GULF OF CALIFORNIA. PATTERN WILL PUSH NORTHWEST FLOW ACROSS THE
STATE BEFORE RIDGE CORE EXPANDS NORTHWARD OVER NEW MEXICO LATE
TUESDAY. NEXT PACIFIC SHORTWAVE OUT OF SOUTHERN CALIFORNIA WILL
SHEAR RAPIDLY TO THE CENTRAL PLAINS STATES LATE WEDNESDAY AS RIDGE
REMAINS STRONG AND STATIONARY OVER NORTHERN MEXICO. RIDGE WILL HANG
TOUGH FOR THE REMAINDER OF THE WORK WEEK...BUT A SOUTHWARD DRIFT BY
THE WEEKEND WILL ALLOW FASTER FLOW AND EMBEDDED SHORT WAVES TO CLIP
THE NORTHERN END OF THE STATE FOR MUCH OF THE WEEKEND. SUBSTANTIAL
PACIFIC SYSTEM AMPLIFYING OVER THE NORTHWEST WILL EXPAND CIRCULATION
TO SOUTHERN CALIFORNIA BY LATE MONDAY NIGHT...BACKING NEW MEXICO
FLOW TO SOUTHWEST THROUGH TUESDAY NIGHT.

OVERNIGHT...A LITTLE COOLER OVERNIGHT WITH GOOD TO EXCELLENT
RECOVERIES OVER THE EAST...AND FAIR RECOVERIES IN THE WEST. STRONG
TO SEVERE CONVECTION WILL REMAIN IN PLAY OVER THE EASTERN HALF OF
THE STATE WITH LOW CLOUDS BLANKETING AREAS CLOSER TO THE TEXAS
BORDER.

FOR MONDAY...BLUSTERY NORTHWEST FLOW OVERHEAD AS LESS ORGANIZED DOME
OF HIGH PRESSURE REMAINS AT THE SURFACE. CONVECTION WILL DECREASE IN
COVERAGE AND INTENSITY...WITH BEST CHANCES FOR INITIATION OVER THE
CENTRAL MOUNTAIN CHAIN EAST SLOPES AND ADJACENT PLAINS...AND OVER
THE CONTINENTAL DIVIDE. DRYING TREND UNDERWAY WILL DROP MINIMUM
HUMIDITIES INTO THE TEENS AND 20S OVER THE EAST...WITH VERY DRY
CONDITIONS CONTINUING OVER THE WEST. COOLER THAN NORMAL CENTRAL AND
EAST...WITH NEAR NORMAL OR A FEW DEGREES ABOVE IN THE WEST.
AFTERNOON GUSTS WILL RUN NORTHERLY NEAR THE TEXAS AND OKLAHOMA
BORDERS NORTH OF INTERSTATE 40. LOCAL NORTHWEST GUSTS OVER THE
NORTHWEST PLATEAU OVER DRY COUNTRY WILL SET UP AN HOUR OR TWO OF
LATE AFTERNOON RED FLAG CONDITIONS. VENTILATION GENERALLY VERY GOOD
TO EXCELLENT...GOOD CONDITIONS OVER THE EASTERN SLOPES OF THE
CENTRAL MOUNTAIN CHAIN. GOOD HUMIDITY RECOVERIES EAST...FAIR IN THE
WEST.

FOR TUESDAY...RIDGE FROM NORTHERN MEXICO EXPANDING NORTHWARD AS DOME
OF SURFACE HIGH PRESSURE SHIFTS TO THE TEXAS PANHANDLE. STRONG
WARMING TREND WILL BRING BULK OF THE STATE ABOVE NORMAL...WITH A FEW
NORMAL OR A FEW DEGREES BELOW HIGH TEMPERATURES OVER THE EXTREME
EAST. VERY SPOTTY THUNDERSTORM COVERAGE...MAINLY OVER THE
CONTINENTAL DIVIDE SOUTH OF I 40...AND OVER THE NORTHEAST HIGHLANDS
AND ADJACENT PLAINS. LITTLE IN THE WAY OF WETTING RAINS WITH THESE
STORMS. SOUTHWEST BREEZES GENERALLY MODEST...AS MINIMUM HUMIDITIES
BOTTOM IN THE TEENS EAST...AND REMAIN IN SINGLE DIGITS TO THE WEST.
BROADLY FAIR HUMIDITY RECOVERIES...PUSHING TOWARD GOOD IN THE
EXTREME EAST. NO VENTILATION ISSUES...BEST IN THE WEST...DROPPING
TOWARD GOOD IN THE EAST.

FOR WEDNESDAY...COOL FRONT APPROACHING FROM THE WEST...WITH WARMING
UP TICK IN THE EAST. ALL POINTS WILL END UP NORMAL OR BETTER WITH
MAXIMUM TEMPERATURES FOR THE DAY...3 TO 8 DEGREES ABOVE NORMAL IN
THE EAST. DRY LINE BECOMING ACTIVE AS SURFACE LOW PARKS OVER EASTERN
COLORADO AND EXTENDS TROUGH SOUTHWARD ACROSS EASTERN NEW MEXICO TO
THE TEXAS BIG BEND COUNTRY. GUSTY SOUTHWEST WINDS NEAR THE TROUGH
AXIS WILL COMBINE WITH ROCK BOTTOM MINIMUM HUMIDITIES TO PRODUCE A
WIDESPREAD AREA OF RED FLAG CONDITIONS EAST OF INTERSTATE 25 AND
SOUTH OF INTERSTATE 40...ENCOMPASSING SOUTHERN PORTIONS OF THE
CENTRAL MOUNTAIN CHAIN...AND THE EAST CENTRAL PLAINS SOUTH OF I 40.
NO VENTILATION ISSUES...WITH FAIR OVERNIGHT HUMIDITY RECOVERIES.

OUTLOOK...THURSDAY THROUGH SATURDAY...REMAINING ABOVE NORMAL DESPITE
COOL INCURSION INTO THE NORTHEAST LATE THURSDAY...WITH DEEPENING
SURFACE TROUGH FROM EASTERN COLORADO TO THE TEXAS BIG BEND BY FRIDAY
NIGHT SIGNALING AN ACTIVE DRY LINE PATTERN SETTING UP OVER THE EAST
AS THE WORK WEEK WINDS UP. SURFACE LOW WILL SHIFT TO THE OKLAHOMA
PANHANDLE ON SATURDAY TO SUPPORT BROAD WEST TO NORTHWEST WINDS
ACROSS THE STATE AS THE WEEKEND GETS UNDERWAY...AND SHOVE DRY LINE
BACK TO THE EAST INTO THE SOUTHERN PLAINS STATES. NO VENTILATION
ISSUES.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 8, 5:40 AM MDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT SUN JUN 8 2014

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
540 AM MDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN THE EASTERN HALF OF
NEW MEXICO AGAIN TODAY. DAMAGING WINDS FROM THUNDERSTORMS AND
LARGE HAIL WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO
OR TWO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONGER WINDS ARE EXPECTED TO DEVELOP ON WEDNESDAY WITH LOWER
HUMIDITY MOVING INTO NEW MEXICO. THIS WILL CREATE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND
EVENING IN EASTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN EASTERN NEW MEXICO SHOULD BE ALERT AND READY TO
REPORT ANY SEVERE WEATHER TO THE ALBUQUERQUE NATIONAL WEATHER
SERVICE. YOU CAN SUBMIT YOUR REPORT AT 1.888.386.7637 OR VIA THE
WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO SUBMIT STORM REPORTS AND
PHOTOS ONTO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M
W X.

52

In the hours before

Local storm report, Jun 8, 8:33 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
833 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             2 S SAN JON             35.08N 103.33W
06/08/2014  E1.00 INCH       QUAY               NM   PUBLIC

&&

EVENT NUMBER ABQ1401045

44
Local storm report, Jun 8, 8:38 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
838 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TORNADO          11 SW WAGON MOUND       35.89N 104.85W
06/08/2014                   MORA               NM   LAW ENFORCEMENT

0445 PM     TORNADO          5 N SPRINGER            36.44N 104.59W
06/08/2014                   COLFAX             NM   BROADCAST MEDIA

0455 PM     TORNADO          5 S MAXWELL             36.47N 104.54W
06/08/2014                   COLFAX             NM   LAW ENFORCEMENT

&&

EVENT NUMBER ABQ1401046
EVENT NUMBER ABQ1401047
EVENT NUMBER ABQ1401048

CML
Local storm report, Jun 8, 8:46 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
846 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 W LAKE ARTHUR         33.00N 104.45W
06/08/2014  E2.00 INCH       CHAVES             NM   PUBLIC

            ON U.S. HIGHWAY 285.

&&

EVENT NUMBER ABQ1401049

CHJ
Local storm report, Jun 8, 8:53 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
853 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TORNADO          7 NNE SHOEMAKER         35.91N 104.83W
06/08/2014                   MORA               NM   AMATEUR RADIO

            SMALL TORNADO CROSSED I-25.

&&

EVENT NUMBER ABQ1401050

CHJ
Local storm report, Jun 8, 8:54 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             7 NNE SHOEMAKER         35.91N 104.83W
06/08/2014  E3.00 INCH       MORA               NM   AMATEUR RADIO

&&

EVENT NUMBER ABQ1401051

CHJ
Special weather statement, Jun 8, 9:07 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
907 PM MDT SUN JUN 8 2014

NMZ528-531-532-090330-
EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
907 PM MDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...NORTHEASTERN
SAN MIGUEL AND WESTERN HARDING COUNTIES THROUGH 930 PM MDT...

AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WAGON MOUND...MOVING
SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
WESTERN HARDING...NORTHEASTERN SAN MIGUEL AND SOUTHEASTERN MORA
COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING
FOR EASTERN NEW MEXICO.

&&

LAT...LON 3569 10428 3574 10438 3577 10439 3578 10437
      3578 10446 3590 10469 3606 10459 3589 10414
TIME...MOT...LOC 0307Z 299DEG 23KT 3594 10454

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:01 PM MDTSevere Thunderstorm WarningABQColfax, Guadalupe, Harding, Mora, San Miguel, Union32 min
Jun 8, 6:04 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Quay, San Miguel, Union116 min
Jun 8, 6:32 PM MDTSevere Thunderstorm WarningABQGuadalupe, Harding, Quay, San Miguel, Union58 min
Jun 8, 7:20 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel2 min
Jun 8, 7:26 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel64 min
Jun 8, 9:07 PM MDTSpecial Weather StatementABQMora23 min
Jun 8, 9:16 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel59 min
Jun 8, 9:38 PM MDTAreal Flood AdvisoryABQHarding, Mora, Quay, San Miguel, Union112 min
Jun 8, 10:45 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel60 min
Jun 8, 10:52 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel113 min
Jun 8, 10:57 PM MDTSevere Thunderstorm WarningABQCurry, Harding, Quay, San Miguel63 min
Jun 8, 11:41 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Guadalupe, Quay, Roosevelt64 min
Jun 9, 12:25 AM MDTSevere Thunderstorm WarningABQChaves, Curry, De Baca, Quay, Roosevelt65 min
Jun 9, 12:35 AM MDTAreal Flood AdvisoryABQCurry85 min
Jun 9, 1:28 AM MDTSevere Thunderstorm WarningABQChaves, Curry, Roosevelt62 min
Jun 9, 1:48 AM MDTAreal Flood AdvisoryABQRoosevelt87 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.